Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 17, 2024, 7:34 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2024, 7:34 PM CDT (00:34 UTC)
- Expired
- Aug 17, 2024, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fentress County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2551 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:13 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 17, 7:13 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 713 PM CDT Sat Aug 17 2024 ...New AVIATION... .UPDATE... Issued at 634 PM CDT Sat Aug 17 2024 As of 630pm, there were no storm in Middle Tennessee, but a storm over far southern KY had sent a nice outflow boundary down toward Dover and Lafayette. The afternoon has been very hot and very sunny. Thanks to strong subsidence between storms to our east and an approaching front to our northwest, the air has dried out considerably this afternoon with dew points dipping to 60 at BNA while the temperature surged to 99. The low dew points have dropped cape values down below 1000 J/kg, thus no storms and really no clouds. But, a band of much higher dew points and cape values was upstream ahead of the cold front. These greater moisture and instability values will slide into Middle Tennessee over the next couple of hours, and as the front approaches, scattered thunderstorms are expected to develop. HRRR shows this and the NAMNest really blows it up along the front. A few storms could still produce gusty winds and heavy downpours. Unfortunately, the coverage will be lower than we previously hoped, so many people wanting some rain will not get it, and it looks quite dry through the coming week. The best chance this evening will be across the Upper Cumberland. The forecast data was recently updated to reflect the hot temps and low dew points. Also, hourly pops were updated with lower expected coverage. && .SHORT TERM... (Rest of today through Sunday) Issued at 1033 AM CDT Sat Aug 17 2024 A weak upper trough has come through Middle Tennessee already this morning, and there's another one positioned to our immediate west that will come through later on. In addition, a rather pronounced surface boundary will soon begin inching its way across the mid state. Already, the instability needed for additional convection is in place, and the dynamics will be there with the surface and upper patterns being what they are. Most of Middle Tennessee remains under a marginal risk of severe storms today & tonight, with a portion of northeast Middle Tennessee under a slight risk. So the next several hours may be somewhat busy weatherwise, but the activity looks to diminish during the overnight hours, with maybe some lingering cells over the Cumberland Plateau early Sunday. Temperatures tomorrow will be several degrees cooler than today owing the air mass change coming with the fropa. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1033 AM CDT Sat Aug 17 2024 Rain chances after tomorrow will be virtually nonexistent. High pressure will dominate our weather pattern next week, with temperatures hovering below seasonal norms until maybe Friday. Even looking out to 240 hrs., there is only high pressure. So once this weekend's active weather system departs the region, we're headed back into a dry pattern for the foreseeable future. && .AVIATION... (00Z TAFS) Issued at 713 PM CDT Sat Aug 17 2024 VFR generally thru 18/24Z. CSV obs since 17/1853Z, AMD NOT SKED removed. Convection moving thru SE/SC KY. Lightning activity noted, but if SEWD progression continues, low confidence per more stability across our area to mention prevailing shwrs/tstms, mentioned only vcnty shwrs. Convection should dissipate by 18/04Z. MVFR patchy fog formation possible all terminal sites 18/09Z-18/14Z. Shwrs/tstms possible SRB/CSV after 18/18Z, but low confidence prevailing shwrs/tstms, mentioned only vcnty shwrs. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 68 86 / 40 20 0 0 Clarksville 69 87 65 84 / 40 10 0 0 Crossville 64 80 61 77 / 50 50 10 10 Columbia 71 90 66 87 / 20 10 0 0 Cookeville 66 80 63 78 / 50 40 10 10 Jamestown 65 79 62 77 / 50 70 20 20 Lawrenceburg 70 89 66 86 / 20 10 0 0 Murfreesboro 70 89 67 86 / 40 20 0 0 Waverly 69 88 66 86 / 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....JB Wright
In the hours before
Special weather statement, Aug 17, 6:53 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Sat Aug 17 2024
TNZ010-011-033-034-180045-
Fentress TN-Overton TN-Pickett TN-Clay TN-
653 PM CDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OVERTON...
PICKETT...NORTHEASTERN CLAY AND NORTHWESTERN FENTRESS COUNTIES
THROUGH 745 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Celina, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Byrdstown, Allardt, Wolf River Dock, Dale Hollow Lake,
Pall Mall, and Pickett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 8479 3657 8476 3632 8481 3652 8547
3662 8543 3663 8523
TIME...MOT...LOC 2353Z 287DEG 32KT 3661 8535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BarnwellSpecial weather statement, Aug 17, 7:16 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
716 PM CDT Sat Aug 17 2024
TNZ008>010-029-031-180100-
Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-
716 PM CDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JACKSON...NORTHEASTERN
SUMNER...WESTERN CLAY...MACON AND NORTHEASTERN TROUSDALE COUNTIES
THROUGH 800 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 14 miles northwest of Lafayette, moving southeast at
45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs, Whitleyville, and
Bugtussle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8572 3650 8545 3647 8547 3641 8585
3643 8598 3642 8597 3639 8598 3638 8607
3665 8650
TIME...MOT...LOC 0016Z 297DEG 41KT 3663 8624
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:16 PM CDT | Special Weather Statement | OHX | Macon | 44 min |
| Aug 17, 7:44 PM CDT | Special Weather Statement | OHX | Fentress | 46 min |
| Aug 17, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 32 min |
| Aug 17, 8:37 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 38 min |
| Aug 17, 8:43 PM CDT | Special Weather Statement | OHX | Sumner | 47 min |
| Aug 17, 8:57 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 48 min |
| Aug 17, 9:20 PM CDT | Special Weather Statement | OHX | Montgomery | 25 min |
| Aug 17, 9:31 PM CDT | Special Weather Statement | OHX | Fentress | 44 min |
| Aug 17, 9:33 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 42 min |
| Aug 17, 9:40 PM CDT | Special Weather Statement | OHX | Cheatham, Montgomery, Robertson | 50 min |
| Aug 17, 9:49 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 26 min |
| Aug 17, 10:05 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 17, 10:22 PM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Aug 17, 10:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 29 min |
| Aug 17, 10:56 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 34 min |
| Aug 17, 11:08 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
| Aug 17, 11:33 PM CDT | Special Weather Statement | OHX | Maury, Williamson | 27 min |
| Aug 18, 12:01 AM CDT | Special Weather Statement | OHX | Maury | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.